Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 2, NWS Nashville, TN

January 1, 2019Perry County, Tennessee

NWS Nashville, TN issued this river flood warning at Jan 1, 2019, 9:10 AM CST for Perry County, Tennessee. It took effect at Jan 2, 2019, 4:48 AM CST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jan 1, 2019, 9:10 AM CST (15:10 UTC)
In effect from
Jan 2, 2019, 4:48 AM CST
Expired
Jan 2, 2019, 12:58 PM CST
In force
8 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 13.92 ft at Jan 2, 2019, 11:00 AM CST.

actionminormoderate101501/0101/0201/03
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

073 
WGUS44 KOHX 011510
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
910 AM CST Tue Jan 1 2019

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Buffalo River Near Lobelville affecting Perry County

. Heavy rainfall has caused the Buffalo River near Lobelville to rise above
Flood Stage. Water Levels will crest on Wednesday, and then slowly subside.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-020309-
/O.NEW.KOHX.FL.W.0002.190102T1048Z-190104T0200Z/
/LBVT1.1.ER.190102T1048Z.190103T0000Z.190103T2000Z.NO/
910 AM CST Tue Jan 1 2019

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Buffalo River Near Lobelville
* From late tonight until Thursday evening.
* At 08AM Tuesday the stage was...12.6 feet
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river is forecast to rise above flood stage early tomorrow and continue 
  rising to near 14.5 feet tomorrow evening. The river will fall below flood 
  stage Thursday early afternoon.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near 
  Beardstown and it may be impassable. Extensive agricultural land along the 
  river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.



&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$

21
4 follow-up statements
702 
WGUS84 KOHX 020308
FLSOHX
Flood Statement
National Weather Service Nashville TN
908 PM CST Tue Jan 1 2019

...The Flood Warning continues for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County 
 
. Heavy rainfall has caused the Buffalo River near Lobelville to rise above
Flood Stage. Water Levels will crest on Wednesday, and then slowly subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-021507-
/O.CON.KOHX.FL.W.0002.190102T1012Z-190103T1600Z/
/LBVT1.1.ER.190102T1012Z.190102T1800Z.190103T1000Z.NO/
908 PM CST Tue Jan 1 2019

The Flood Warning continues for
  The Buffalo River Near Lobelville
* From Wednesday Morning until Thursday Morning.
* At 08PM Tuesday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near 
  Beardstown and it may be impassable. Extensive agricultural land along the 
  river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.

&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             

$$
947 
WGUS84 KOHX 021516
FLSOHX
Flood Statement
National Weather Service Nashville TN
916 AM CST Wed Jan 2 2019

...The flood warning continues for the following rivers in Tennessee...
 
  Buffalo River Near Lobelville affecting Perry County 
 
. The Buffalo River at Lobelville will crest at flood stage at noon today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-030000-
/O.EXT.KOHX.FL.W.0002.000000T0000Z-190103T0000Z/
/LBVT1.1.ER.190102T1800Z.190102T1800Z.190102T1800Z.NO/
916 AM CST Wed Jan 2 2019

...Flood Warning extended until 01/02 18:00...The Flood Warning continues for
  The Buffalo River Near Lobelville
* From this afternoon until 01/02 18:00.
* At 08AM Wednesday the stage was 13.8 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river is forecast to rise above flood stage this afternoon and continue 
  rising to 14.0 feet 01/02 12:00. The river will fall below flood stage this 
  afternoon.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near 
  Beardstown and it may be impassable. Extensive agricultural land along the 
  river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.


&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$
462 
WGUS44 KOHX 021711
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
1111 AM CST Wed Jan 2 2019

  Buffalo River Near Lobelville affecting Perry County
  
. The Buffalo River near Lobelville is expected to crest at flood stage on Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-030000-
/O.CON.KOHX.FL.W.0002.000000T0000Z-190103T0000Z/
/LBVT1.1.ER.190102T1800Z.190102T1800Z.190102T1800Z.NO/
1111 AM CST Wed Jan 2 2019

The Flood Warning continues for 
 The Buffalo River Near Lobelville
* Until this evening.
* At 10AM Wednesday the stage was...13.9 feet
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river is forecast to rise above flood stage this afternoon and continue 
  rising to near 14.0 feet this afternoon. The river will fall below flood stage
  this afternoon.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near 
  Beardstown and it may be impassable. Extensive agricultural land along the 
  river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.



&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$
592 
WGUS84 KOHX 021858
FLSOHX
Flood Statement
National Weather Service Nashville TN
1258 PM CST Wed Jan 2 2019

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Buffalo River Near Lobelville affecting Perry County
 
. The Buffalo River near Lobelville has crested at 13.94 feet...just below flood 
stage...and the flood warning has been cancelled.  A new flood advisory has been
issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-021928-
/O.CAN.KOHX.FL.W.0002.000000T0000Z-190102T1900Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1258 PM CST Wed Jan 2 2019

The Flood Warning is cancelled for
  The Buffalo River Near Lobelville
* Until 01/02 13:00.
* At 12PM Wednesday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near 
  Beardstown and it may be impassable. Extensive agricultural land along the 
  river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.


&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 9:10 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 1, 9:10 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
910 AM CST Tue Jan 1 2019

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Happy New Year!

It's relatively quiet across Middle TN at update time this
morning. Mostly cloudy skies and temperatures are hovering the
40s. We'll warm up a little more today, but clouds will mitigate
too much of a warm up.

After all of yesterday's rainfall, our focus is now on Middle TN
rivers, many of which are in Action Stage (not quite to Flood
Stage), and a few that are now forecast to go into Flood Stage
over the next day or so. The hopes are that rivers can recede a
bit in the next 24-36 hours because rains are going to return to
the mid-state as early as tomorrow afternoon. We're not
forecasting much through Wednesday night, but another inch is
possible Thursday night going into Friday. More on that with the
full forecast package this afternoon.

For more on the rivers that are in Action or Flood Stage, please
visit water.weather.gov/ahps.

&&

.AVIATION...
12Z TAF DISCUSSION.

CIGS have been MVFR at all sites except CKV, where skies are
currently SKC. Models continue to indicate that CIGS at
CKV/BNA/MQY/CSV will remain (or return to) MVFR through the day.
Light fog may also reduce visibilities Wednesday morning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Schaper
Hazardous weather outlook, Jan 1, 5:06 AM CST, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CST Tue Jan 1 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-021115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CST Tue Jan 1 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain chances return Wednesday and continue through Saturday
morning, which may lead to localized flooding and additional
rises on area rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 6:29 PM CSTRiver Flood AdvisoryOHXHickman17 hr
Dec 31, 6:54 PM CSTRiver Flood AdvisoryOHXGiles35 hr
Dec 31, 7:00 PM CSTRiver Flood AdvisoryOHXHickman25 hr
Dec 31, 7:12 PM CSTRiver Flood AdvisoryOHXBedford6 hr
Dec 31, 10:46 PM CSTRiver Flood AdvisoryOHXLawrence13 hr
Jan 1, 5:49 AM CSTRiver Flood AdvisoryOHXMaury9 hr
Jan 1, 7:00 AM CSTRiver Flood AdvisoryOHXDavidson28 hr
Jan 1, 9:05 AM CSTRiver Flood WarningOHXHickman3 days
Jan 1, 9:31 AM CSTRiver Flood AdvisoryOHXDavidson31 hr
Jan 1, 10:31 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson22 hr
Jan 1, 10:35 AM CSTRiver Flood AdvisoryOHXDavidson30 hr
Jan 1, 11:05 AM CSTRiver Flood AdvisoryOHXBedford28 hr
Jan 1, 1:49 PM CSTRiver Flood AdvisoryOHXDavidson, Williamson3 hr

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.